advertisement
Question
Posted by: Sharlene | 2007/05/14

Painful periods - later in life

Hi. I'm 43 now. I was on the pill till about 35, then my now ex-husband was sterilised and I haven't needed contraceptives again. (My mother died of a blood clot, and the pill can cause these) I don't have a medical since my divorce, and a hysterectomy would solve my problem, but I won't go to a provincial hospital. The terrible pains started about 3 years ago and it's getting worse and worse, to the point that I sit and cry. (I had 3 natural childbirths - 2 without pain relief - I think this pain is at least as bad) I was told by a clininc sister to have the injection as it takes your periods away, but what about blood clots and other side effects? I'm allergic to aspirin and all anti-inflammatories, so I can't drink an aspirin a day and hope for the best.

Do you have any other advice?

Please help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

If you have period pains on Day 1 of your period and they then get better, this is probably normal. Ponstan often helps with this. You don't say what your allergy to anti-inflammatories is, but you could try this if it is not severe.
The injection does not cause blood clots. It is oestrogen, not progesterone that does this.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement